Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Nerve pain down the leg from the herniated disc. Itchy rash without scabbing on the same side, taking valtrex. Are they related?

I am concerned that since i have had a nerve pain down my leg from a herniated disk in my low back for a year now, a new itchy, welty rash , about 2 inches in diameter, has now developed on the same side of my right outer thigh, seemingly following the same nerve path. Could it be shingles? No oozing or scabbing, just very itchy and bumby. I also have to take valtrex periodically so just wondering if these are all related?
Asked On : Wed, 4 Apr 2012
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Nancy,
Yes, I think it is Shingles. Your nerve pain due to herniated Disc is not related to your Shingles. Your history of taking Valtrx suggests that you had Shingles in past. Whenever you see any first symptoms of Shingles, you must start immediately Valtrex in full doses that is 1GM three times in a day for seven days. if it recurs in short interval, then you can take 500mg once in a day for 1 month.
Take good care.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor